Ruptured eardrum help?

#1

Hi im Alex.I was slapped in ear n by ear drum got ruptured.now i have partial hearing in my left ear.i went to doc and he look at my ear and said that i have ruptured my eardrum and refered me to ENTdoc .i was so panicked and stressed thinking will i ever be able to hear normal again. ENT looked my ear and said the same thing“ my eardrum is ruptured” he gave me an antibiotic ear drops(ofloxacinar drop)and said it will heal with in 2 months .now its been 6 days already i use that antibiotic my hearing has decreased than before.its just making me more depressed and dont know what to do?any similar experience and suggestions would be appreciated and i need to wait until next follow up which is next month but i can resist !

0 Likes

#2

A benefit-risk assessment of ofloxacin otic solution in ear infection. - PubMed - NCBI says that there is no ototoxicity associated with that drug. Ototoxicity means toxic to the ear.

I think you’re much more likely to experience permanent hearing loss by not taking it. Hearing loss from a ruptured ear drum is no surprise. It’s like when you poke a hole in a drum skin. It doesn’t vibrate properly. If your ear drum doesn’t vibrate properly it doesn’t transmit sounds properly to the rest of your ear. The ENT said it would heal, so unless you have a sudden change in symptoms, I’d wait for it to heal.

I’m not a doctor but hopefully that takes the edge off your panic until your next appointment. If it doesn’t, go back and see your doctor so he/she can address your worries.

2 Likes

#3

Thank you (d_woolf )that was really one helpfull info about the(ear drop) im taking. I read peoples experiencing perforated eardrum through traumatic injury some of them really scared me :flushed:…i took it like 5/6 days and i stopped it cuz it decrease my hearing a bit but i dont have any drainage from ear , not much bleeding ,headache ,fever ,no pain /earache but im experiencing a tinitus sometimes and it goes …

Alex
0 Likes

#4

Don’t stop the antibiotic ear drops without talking to the doctor! Also, don’t try non-medical treatment.

0 Likes

#5

I did but i noticed that there was some hearing changes so i stopped it …do any body have similar experiences as i am having ? It`ll ne a great help :slight_smile:

0 Likes

#6

You did stop and you stopped stopping? Or you did take the medication and stopped? Take the medication. Infection in your ear is not what you want.

0 Likes

#7

I took it for like 6 days n i stopped taking it…all im having is tinitus which comes n goes and hearing loss ofcourse

0 Likes

#8

You’re nuts. You’re risking permanent damage to your ear. Go back to your doctor and have a chat. Maybe one of the audiologists here might like to give some input?

0 Likes

#9

i dont have any sign of symptoms from ruptured eardrum after i stopped using ear drop like earache and something…i need to wait till next app to meet him…any audiologist or ent doc here can suggest me ?plz

Alex

0 Likes

#10

The drops aren’t supposed to help with your symptoms, you doofus. You take them to prevent infection because a) you’re more susceptible to infection with a perforated eardrum and b) if you get an infection it’s much more serious because there’s a bloody great hole in your eardrum straight into all that delicate machinery you need to hear with.

1 Like

#11

Never stop a course of antibiotics midway through.

If the eardrum doesn’t heal your ENT can close it surgically, but having it heal on its own is preferable. Give it time and try not to stress about it.

Try to keep water out of your ear.

0 Likes

#12

Yeah but that ear drop was affecting my hearing so i stopped it …i thought it would be better i stop cuz it had some side effect in hearing…which i checked in web after i felt some changes in it

0 Likes

#13

So then call your ENT. Express your concerns, ask for another hearing test to see if there has been a change. Get them to look in your ear. Because the other obvious thing that could significantly reduce your hearing would be an infection.

0 Likes